That Levo didn't agree with me

Tried a bit of self treatment after yrs of frustration. 25mg Levo, seriously didn't agree with me. When it kicked in after about 5 days it sent my Heart Rate quite crazy, 30% above its normal and changing all the time. General felt quite sickly so stopped after 10 days taking it. Still feel as though my system is out of sync and sporting performance has been pretty poor past few it days. My body temp did appear to be coming up though so it maybe did do something good. Came from India, so maybe not the best quality of stuff. GP done another TSH test 2 days after I started taking it 1.58 lowest for quite a few yrs(2.0 3 months earlier). At least now their beginning to admit that my symptoms could be hypo

5 Replies

oldestnewest
  • When I first went on levo/T4, couldn't tolerate it at all. Spent over a year on T3-only, and my impression to this day is that T3 is much "smoother" than T4.

  • I think that after a total thyroidectomy they start people off on T3 only, not put them straight onto Levo. While you haven't had a TT that might be the problem. Try T3 for a while then restart Levo if you want to . Many people find T3 only perfectly adequate.

  • No thats not true. Ive had a total thyroidectomy due to mng and only given levo. However if yr thyroid was removed due to cancer then you should be given t3 to supress yr tsh to prevent reoccurrance. Having said that i believe all without a thyroid including myself should be given opportunity to try t3 to see if it helps with ongoing symptoms. Its a hard path to follow as there are lots of anti t3 gps and endos out there but im going to try my best!

  • Hi LAHs, I've had a thyroidectomy for cancer. It's true that I was on T3 straight after. But the reason was because I was going to have radioactive iodine, treatment first and then several scans. RAI requires the body to be starved of thyroxibe, and TSH to be highly. This is so the thyroid will suck in loads of iodine.

    T3 is used because it has a short half life, I only had to stop for 10 days for most of it to have passed out. Instead some people are given T4 and then a drug that tricks the body into thinking it has no thyroxine.

  • There is a significant overlap between poor t4 converters and those with gut/genetic issues resulting in b12 deficiency (your previous post). The whole gastric atrophy / leaky gut issues which lead to the triggering off of auto-immunities is an area of medical research that's in its infancy.

    It's difficult to affect a change in thinking that looks at diet and deficiencies as well as getting the most natural form of drugs which don't require a load of mineral co-factors (which people with gut issues struggle to absorb).

    If you post bloodwork results here and your symptoms, others can advise on what deficiencies or conversion problems you may be dealing with.

    Are you having b12 injections, or supplementing?

You may also like...